Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 11, NWS Charleston, SC

April 19, 2015Screven County, Georgia; Allendale County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 19, 2015, 4:14 PM EDT for Screven County, Georgia; Allendale County, Hampton County, South Carolina. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2015, 4:14 PM EDT (20:14 UTC)
Expired
Apr 19, 2015, 4:55 PM EDT
In force
41 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Screven County, GA, Allendale County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 50 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 4:30 PM EDTTSTM WND DMG2 W Ulmer, SCHIGHWAY PATROL REPORTED TREE DOWN ON WELLS BRANCH ROAD ONE MILE OFF OF HIGHWAY 301.
Apr 19, 4:30 PM EDTTSTM WND DMGAllendale, SCTREES DOWN ON RAYZOR ROAD NEAR ROUTE 301.
Apr 19, 4:37 PM EDTTSTM WND DMGBrunson, SCWARNING POINT REPORTED MULTIPLE TREES DOWN IN BRUNSON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 1:04 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS52 KCHS 192014
SVRCHS
GAC251-SCC005-049-192115-
/O.NEW.KCHS.SV.W.0011.150419T2014Z-150419T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
  HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  ALLENDALE COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 515 PM EDT

* AT 414 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHWEST OF BARNWELL TO NEAR HUNTERS...
  MOVING NORTHEAST AT 80 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALLENDALE AND LAKE WARREN STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
GEORGIA AND SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3311 8137 3311 8129 3312 8124 3312 8120
      3305 8113 3305 8110 3284 8116 3262 8159
      3315 8155 3316 8153
TIME...MOT...LOC 2014Z 243DEG 68KT 3316 8142 3270 8148 

HAIL...<.75IN
WIND...60MPH

$$
3 follow-up statements
813 
WWUS52 KCHS 192035
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT SUN APR 19 2015

GAC251-SCC005-049-192115-
/O.CON.KCHS.SV.W.0011.000000T0000Z-150419T2115Z/
SCREVEN GA-HAMPTON SC-ALLENDALE SC-
435 PM EDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SCREVEN...HAMPTON AND ALLENDALE COUNTIES...

AT 434 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ULMER TO NEAR SHIRLEY...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. AT 430 PM...SEVERAL TREES WERE REPORTED 
DOWN ON RAZOR ROAD ASOUTH OF ALLENDALE. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALLENDALE AND LAKE WARREN STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
GEORGIA AND SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3311 8137 3311 8129 3312 8124 3312 8120
      3305 8113 3305 8110 3284 8116 3262 8159
      3315 8155 3316 8153
TIME...MOT...LOC 2034Z 250DEG 40KT 3315 8127 3269 8133 

HAIL...<.75IN
WIND...60MPH

$$

FWA
552 
WWUS52 KCHS 192037
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT SUN APR 19 2015

GAC251-192047-
/O.CAN.KCHS.SV.W.0011.000000T0000Z-150419T2115Z/
SCREVEN GA-
437 PM EDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.

LAT...LON 3312 8124 3312 8120 3305 8113 3305 8110
      3284 8116 3274 8136 3311 8133 3311 8129
TIME...MOT...LOC 2037Z 231DEG 39KT 3317 8122 3271 8128 

$$

SCC005-049-192115-
/O.CON.KCHS.SV.W.0011.000000T0000Z-150419T2115Z/
HAMPTON SC-ALLENDALE SC-
437 PM EDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR HAMPTON AND ALLENDALE COUNTIES...

AT 437 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ULMER TO NEAR SCOTIA...MOVING NORTHEAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALLENDALE AND LAKE WARREN STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.

LAT...LON 3312 8124 3312 8120 3305 8113 3305 8110
      3284 8116 3274 8136 3311 8133 3311 8129
TIME...MOT...LOC 2037Z 231DEG 39KT 3317 8122 3271 8128 

HAIL...<.75IN
WIND...60MPH

$$

FWA
754 
WWUS52 KCHS 192055
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT SUN APR 19 2015

SCC005-049-192105-
/O.CAN.KCHS.SV.W.0011.000000T0000Z-150419T2115Z/
HAMPTON SC-ALLENDALE SC-
455 PM EDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON AND ALLENDALE COUNTIES
IS CANCELLED...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
HAMPTON COUNTY UNTIL 530 PM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.

LAT...LON 3312 8124 3312 8120 3305 8113 3305 8110
      3284 8116 3274 8136 3311 8133 3311 8129
TIME...MOT...LOC 2053Z 243DEG 68KT 3331 8088 3285 8094 

$$

FWA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 1:47 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 19, 1:47 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT SUN APR 19 2015

.SYNOPSIS...
A WARM FRONT WILL LIFT INTO THE AREA TODAY...ACCOMPANIED BY AN UPPER
LEVEL DISTURBANCE. A COLD FRONT WILL APPROACH THE AREA MONDAY...
MOVING OFFSHORE MONDAY NIGHT. HIGH PRESSURE WILL BUILD IN TUESDAY
THROUGH THURSDAY. A WEAK COLD FRONT WILL DROP THROUGH THE AREA
THURSDAY NIGHT...THEN A STORM SYSTEM WILL AFFECT THE REGION NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY THIS AFTERNOON...QUICK UPDATE TO INCLUDE TORNADO WATCH 79
WHICH IS IN EFFECT THROUGH 8 PM. NO CHANGE TO PREVIOUS FORECAST
THINKING AND PREVIOUS DISCUSSION FOLLOWS BELOW.

LATE THIS MORNING...THE WARM FRONT PRECIPITATION THAT HAD
BLOSSOMED EARLIER THIS MORNING ACROSS SOUTHEAST GEORGIA HAS
DISSIPATED PRETTY RAPIDLY AS IT LIFTS TO THE NORTHEAST. AS
SUCH...THE REST OF THE MORNING WILL BE RELATIVELY QUIET AHEAD OF
THE MAIN FORECAST PROBLEM WHICH IS THE LARGE AREA OF CONVECTION
CURRENTLY IMPACTING MUCH OF ALABAMA/GEORGIA/FLORIDA.

OVERALL...THERE WILL BE LIMITED PRECIPITATION COVERAGE OUT AHEAD
OF THE APPROACHING LINE OTHER THAN SCATTERED DISCRETE
SHOWERS/THUNDERSTORMS THAT SHOULD DEVELOP RIGHT AS THE LINE PUSHES
INTO THE WESTERN ZONES. CURRENTLY...THE RECENT RUNS OF THE HRRR
SEEMS TO HAVE AN EXCELLENT HANDLE ON THE POSITION OF THE
CONVECTION AND ITS AFTERNOON PROGRESSION SEEMS QUITE REASONABLE.
REGARDING TIMING...THE HRRR IS RUNNING ABOUT AN HOUR OR TWO ON
THE SLOW SIDE SO WE THINK THE LINE OF STORMS WILL BEGIN IMPACTING
THE WESTERN ZONES IN THE 1-2PM WINDOW. THIS WOULD PUT THE LINE
INTO THE SAVANNAH METRO AREA 3-5PM AND THEN THE CHARLESTON REGION
BETWEEN 6-8PM. THE POTENTIAL FOR SEVERE WEATHER APPEARS TO BE
INCREASING. UPSTREAM OFFICES HAVE BEEN ISSUING A MIXTURE OF
SEVERE/TORNADO WARNINGS THIS MORNING WITH A NUMBER OF WIND DAMAGE
REPORTS. BASED ON ITS LOCATION RELATIVE TO THE LINE AT 12Z...THE
TAE MORNING SOUNDING IS LIKELY THE BEST SAMPLING OF THE
APPROACHING NEAR STORM ENVIRONMENT. AS SUCH...WE EXPECT A STRONGLY
SHEARED ENVIRONMENT WITH A NICE VEERING OF THE LOW LEVEL PROFILE
AND CAPE VALUES INCREASING INTO THE 1500-2000 J/KG RANGE. IN
FACT...THE TAE SOUNDING HAS A DISTINCT ELEVATED MIXED LAYER THAT
ACTUALLY SHOWS UP WELL WHEN LOOKING AT HRRR SOUNDINGS LATER THIS
AFTERNOON. ONE OF THE MORE TROUBLING ASPECTS IS THE POTENTIAL FOR
A WINDOW OF CLEARING NOTED ON VISIBLE SATELLITE IMAGERY. AS THIS
CLEARING HAS MOVED ACROSS SOUTH GEORGIA TEMPERATURES HAVE RISEN
INTO THE UPPER 70S AND EVEN TO 80 WITHIN JUST AN HOUR. GIVEN LOW
LEVEL THICKNESS VALUES AS THEY ARE...EVEN A BRIEF PERIOD OF SUN
WILL LEAD TO A RAPID WARM UP AND INCREASE THE SURFACE
DESTABILIZATION POTENTIAL.

SO USING THE HRRR AND ITS SOUNDINGS AS THE BEST REPRESENTATION OF
THE AFTERNOON NEAR STORM ENVIRONMENT...IT APPEARS WE ARE LOOKING
AT CAPE VALUES AS HIGH AS 2500 J/KG...0-3 KM SHEAR OF 30-35
KT...AND SRH VALUES BETWEEN 150-250 THANKS TO THE SOUTHEAST
BACKED LOW LEVEL FLOW. SUCH AN ENVIRONMENT WILL LIKELY FAVOR A
CONVECTIVE MODE OF LINEAR SEGMENTS WITH EMBEDDED SUPERCELL
ELEMENTS AND EVEN THE POTENTIAL FOR A DISCRETE SUPERCELL OR TWO.
DAMAGING WIND GUSTS CONTINUES TO BE THE PRIMARY SEVERE WEATHER
THREAT...BUT THE SHEAR AND LOW LEVEL VEERING WILL ALSO PROVIDE A
TORNADO THREAT AS WELL. MUCH WILL BE DETERMINED BY HOW MUCH SUN
CAN BREAK THROUGH AND TEMPERATURES WARM. ONE OTHER POTENTIAL THING
TO WATCH IS THAT THE CURRENT SOUTHEAST WINDS COULD ADVECT IN A
SLIGHTLY MORE STABLE MARINE ENVIRONMENT. HOWEVER...GIVEN THAT WE
ARE OUT OF THE COOLEST SHELF WATER SEASON THIS IMPACT IS EXPECTED
TO BE LIMITED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
TONIGHT...THE SHORTWAVE WILL PUSH OFF THE COAST AND ELEVATED POPS
DURING THE EVENING HOURS SHOULD DECREASE BELOW 15 PERCENT AS
SOMEWHAT DRIER AIR AND TEMPORARY SUBSIDENCE DEVELOP OVERNIGHT INTO
EARLY MONDAY. ANOTHER IN A SERIES OF VERY MILD OVERNIGHTS WITH
TEMPS ONLY FALLING TO THE MID 60S ONCE AGAIN.

THE LONGWAVE TROUGH WILL PERSIST TO OUR WEST ON MONDAY WHILE A
SERIES OF POTENT SHORTWAVES LIFT NORTHEAST THROUGH THE LOCAL
FORECAST AREA. A 145 KT SOUTHERN STREAM JET STREAK IS PROGGED TO
SLIDE ALONG THE CENTRAL GULF COAST REGION DURING THE DAY...SPREADING
A REGION OF ENHANCED UPPER LEVEL DIVERGENCE INTO SC/GA IN THE AFTERNOON.
MODEL TIME SECTIONS SHOW CONSIDERABLE DRYING ABOVE 850 MB EARLY IN
THE PERIOD...WITH PWATS DROPPING BELOW 1.25" BY MONDAY AFTERNOON.
THE MAIN COLD FRONT WILL SLOWLY MOVE EAST DURING THE DAY...CROSSING
THE REGION AT SOME POINT MONDAY EVENING. GIVEN THE DRY AIR ALOFT...
CONSIDERABLE BREAKS IN THE CLOUDS AND COMPRESSIONAL HEATING AHEAD
OF THE FRONT SHOULD HELP PUSH TEMPS INTO THE MID/UPPER 80S.

THE BIG QUESTION ON MONDAY IS HOW MUCH CONVECTIVE COVERAGE DEVELOPS.
THE DEEP DRY LAYER ABOVE THE SURFACE MAY LIMIT THE INITIAL
CONVECTIVE DEVELOPMENT. HOWEVER...MODELS ARE HINTING AT AN UPSTREAM
CONVECTIVE CLUSTER MOVING INTO WESTERN AREAS LATER IN THE AFTERNOON.
THERMODYNAMICS AND KINEMATICS ARE QUITE IMPRESSIVE ON MONDAY. 40-50
KT OF 0-6 KM BULK SHEAR...CAPES OF 1500-2000 J/KG AND DOWNDRAFT
CAPES 1000 TO 1500 J/KG. A FAIRLY ROBUST SEA BREEZE IS EXPECTED TO
DEVELOP IN THE AFTERNOON GIVEN SUCH WARM TEMPS INLAND AND PREVAILING
SOUTHERLY FLOW. THIS MAY COME INTO PLAY LATE IN THE DAY IF UPSTREAM
CONVECTION MOVES IN FROM THE WEST.

GIVEN THE SOMEWHAT DRIER TREND IN THE LATEST MODELS...WE MINIMIZED
POPS MONDAY MORNING WITH VALUES INCREASING TO 30-40% IN THE
AFTERNOON...ESPECIALLY ACROSS INTERIOR SC/GA. AS THE ACTIVITY AHEAD
OF THE FRONT MOVES THROUGH OUR AREA IT SHOULD BE GRADUALLY
WEAKENING. THEN SOME ADDITIONAL ACTIVITY...LIKELY WEAKER...COULD
ACCOMPANY THE ACTUAL FRONT LATER IN THE EVENING OR OVERNIGHT. WE
PLAN TO MAINTAIN SEVERE WEATHER POTENTIAL IN THE HAZARDOUS WEATHER
OUTLOOK.

HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH DRY WEATHER AND
SEASONABLE TEMPERATURES TUESDAY AND WEDNESDAY. HIGHS WILL CLIMB TO
NEAR 80 BOTH DAYS WITH OVERNIGHT LOWS IN THE MID 50S.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
A ZONAL PATTERN WILL EXIST MUCH OF THE PERIOD. A WEAK BACK DOOR COLD
FRONT DROPS THROUGH THE AREA THURSDAY NIGHT. THE FRONT WILL STALL TO
THE SOUTH BEFORE LIFTING BACK NORTH AS A WARM FRONT FRIDAY NIGHT AND
SATURDAY. A PRONOUNCED SHORTWAVE EMBEDDED IN THE QUASI-ZONAL FLOW
WILL MOVE THROUGH SATURDAY NIGHT ACCOMPANIED BY A COLD FRONT.
PRECIPITATION POSSIBLE STARTING FRIDAY NIGHT AND CONTINUING INTO
SATURDAY NIGHT. TEMPS WILL BE MODERATED BY INCREASING CLOUD COVER
AND WEAK COLD ADVECTION.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
MVFR CEILINGS HAVE RETURNED TO BOTH TERMINALS EARLY THIS AFTERNOON
AND THE MAIN FORECAST ISSUE THROUGH THE EVENING WILL BE TIMING
THUNDERSTORMS INTO THE FORECAST. BASED ON CURRENT RADAR TRENDS AND
HI-RES MODEL GUIDANCE...IT LOOKS LIKE THUNDER WILL REACH KSAV AND
IMPACT THE TERMINAL BETWEEN 20Z-22Z. HAVE GONE WITH IFR CONDITIONS
IN THUNDER WITH GUSTY WINDS TO ALMOST 40 KT BASED ON SOME UPSTREAM
OBSERVATIONS. AT KCHS...THUNDER WILL ARRIVE LATER AND IT IS
UNCLEAR IF IT WILL BE AS STRONG AS IT IS EXPECTED AT KSAV. HAVE
GONE WITH 22Z-00Z AT KCHS WITH IFR CONDITIONS AND SLIGHTLY LESSER
WIND GUSTS. ONCE THE CONVECTION MOVE EAST OF THE TERMINALS THERE
WILL BE A BIT OF A LULL UNTIL IFR CEILINGS ARE PROGGED TO RETURN
AFTER MIDNIGHT. BOTH SITES GET PREVAILING IFR CEILINGS THROUGH THE
LATE NIGHT...SCATTERING OUT MONDAY MORNING.

EXTENDED AVIATION OUTLOOK...SCATTERED SHOWERS/TSTMS EXPECTED AT BOTH
TERMINALS MONDAY AFTERNOON AND EVENING WITH BRIEF MVFR CEILING/VSBY
RESTRICTIONS POSSIBLE. OTHERWISE VFR CONDITIONS EXPECTED.

&&

.MARINE...
A WARM FRONT WILL LIFT THROUGH THE WATERS TODAY...FOLLOWED BY
INTENSIFYING SOUTH/SOUTHWEST FLOW. LIGHT AND VARIABLE WINDS EARLY
THIS MORNING WILL BECOME SE PRIOR TO THE WARM FRONT WHICH WILL
SHIFT FLOW SW TO S TONIGHT. WHILE SPEEDS INCREASE TONIGHT AND SEAS
SLOWLY BUILD...THE AVERAGE SPEED COULD REACH ONLY 15 KT BY
DAYBREAK OVER NEAR SHORE WATERS WITH SEAS 3 TO 4 FT.

THE POTENTIAL EXISTS FOR THUNDERSTORMS WITH STRONG WINDS OVER THE
WATERS THIS AFTERNOON EVENING. VERY HEAVY DOWNPOURS REDUCING
LOCAL VSBYS BELOW 1 NM ARE ALSO POSSIBLE WITH THE STRONGEST
STORMS MOVING OFFSHORE LATE IN THE DAY AND EARLY THIS EVENING.

A PREVAILING SSW FLOW WILL EXIST MONDAY MORNING AS A COLD FRONT
APPROACHES FROM THE WEST. THE GRADIENT WILL STRENGTHEN DURING THE
AFTERNOON...ESPECIALLY ALONG THE COAST WHERE A STRONG SEA BREEZE
DEVELOPS DUE TO MID/UPPER 80S TEMPS OVER LAND. THE LATEST GFS AND
NAM MOS AT FOLLY BEACH SC SHOW SFC WINDS EXCEEDING 20 KT LATE MONDAY
AFTERNOON WHEN THE SEA BREEZE IS STRONGEST. THIS SEEMS FAIRLY
REASONABLE GIVEN THE PATTERN AND THE WARMER INLAND TEMPS EXPECTED. A
SMALL CRAFT ADVISORY MAY EVENTUALLY BE REQUIRED FOR CHARLESTON
HARBOR MONDAY AFTERNOON FOR WINDS/GUSTS IN THE 20-30 KT RANGE.

A BRIEF PERIOD OF SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP OVER
OFFSHORE WATERS MONDAY NIGHT AS THE COLD FRONT MOVES THROUGH AND
WINDS GUST TO 25 KT WITH SOME 6 FT SEAS ALSO POSSIBLE.

TUESDAY THROUGH FRIDAY LOOK FAIRLY QUIET OVER THE WATERS AS HIGH
PRESSURE PREVAILS.

&&

.TIDES/COASTAL FLOODING...
THERE IS A CHANCE THAT THE HIGH TIDE COULD REACH OR SLIGHTLY
EXCEED 7.0 FT MLLW ON CHARLESTON HARBOR THIS EVENING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BSH
MARINE...JRL
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 19, 1:17 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
117 PM EDT SUN APR 19 2015

AMZ352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>049-
051-201730-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
117 PM EDT SUN APR 19 2015

...TORNADO WATCH 79 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
AHEAD OF THE FRONT AND SOME OF THESE COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL MONDAY AFTERNOON INTO MONDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-374-SCZ045-050-052-201730-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
117 PM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...A BAND OF THUNDERSTORMS WILL AFFECT
SOUTHEAST SOUTH CAROLINA THIS AFTERNOON AND EVENING. CONDITIONS
ARE FAVORABLE FOR SOME STORMS TO BECOME SEVERE...WITH DAMAGING
WINDS AND PERHAPS AN ISOLATED TORNADO. THE RISK FOR SEVERE WEATHER
WILL BE GREATEST BETWEEN 5 PM AND 8 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
AHEAD OF THE FRONT AND SOME OF THESE COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL MONDAY AFTERNOON INTO MONDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Apr 19, 3:53 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     WALTHOURVILLE           31.77N  81.63W
04/19/2015                   LIBERTY            GA   PUBLIC

            NUMEROUS TREES DOWN ACROSS ROUTE 84.

&&

EVENT NUMBER CHS1500208

MTE
Local storm report, Apr 19, 3:58 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     COLLINS                 32.18N  82.10W
04/19/2015                   TATTNALL           GA   911 CALL CENTER

            TATTNALL COUNTY WARNING POINT REPORTED POWER LINES DOWN
            AT 6008 HWY 292.

&&

EVENT NUMBER CHS1500210

JMC
Local storm report, Apr 19, 4:00 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     1 ESE COLLINS           32.18N  82.09W
04/19/2015                   TATTNALL           GA   911 CALL CENTER

            TATTNALL COUNTY WARNING POINT REPORTED POWER LINES DOWN
            AT HWY 292 AND OLD COLLINS MANASSAS RD. TIME ESTIMATED
            BASED ON RADAR.

&&

EVENT NUMBER CHS1500211

JMC
Local storm report, Apr 19, 4:02 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     COLLINS                 32.18N  82.10W
04/19/2015                   TATTNALL           GA   911 CALL CENTER

            TATTNALL COUNTY WARNING POINT REPORTED POWER LINES DOWN
            AT 6008 HWY 292. TIME ESTIMATED BASED ON RADAR.

&&

CORRECTED REMARKS

EVENT NUMBER CHS1500210

JMC
Special weather statement, Apr 19, 4:07 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT SUN APR 19 2015

GAZ088-SCZ040-042-192030-
SCREVEN GA-HAMPTON SC-ALLENDALE SC-
407 PM EDT SUN APR 19 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON AND
ALLENDALE COUNTIES UNTIL 430 PM EDT...

AT 406 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MARTIN TO HUNTERS...
AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALLENDALE...SYLVANIA...FAIRFAX...BRUNSON...GIFFORD...SYCAMORE...LURAY
AND ULMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3311 8137 3311 8129 3312 8120 3307 8114
      3285 8117 3263 8167 3299 8164 3304 8156
      3307 8160 3309 8160 3308 8161 3310 8161
      3316 8154
TIME...MOT...LOC 2006Z 271DEG 31KT 3310 8150 3267 8156
Local storm report, Apr 19, 4:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     STATESBORO              32.45N  81.78W
04/19/2015                   BULLOCH            GA   911 CALL CENTER

            SEVERAL TREES AND LARGE LIMBS DOWN IN STATESBORO...
            WEST OF STATESBORO... AND SOUTH OF STATESBORO.

&&

EVENT NUMBER CHS1500212

MTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:18 PM EDTSpecial Weather StatementCHSMcIntosh27 min
Apr 18, 8:40 PM EDTSpecial Weather StatementCHSMcIntosh35 min
Apr 19, 2:41 PM EDTSpecial Weather StatementCHSLong49 min
Apr 19, 2:53 PM EDTSpecial Weather StatementCHSCandler, Long, Tattnall37 min
Apr 19, 3:03 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall57 min
Apr 19, 3:21 PM EDTSevere Thunderstorm WarningCHSBryan, Evans, Liberty, Long, McIntosh, Tattnall54 min
Apr 19, 3:23 PM EDTSpecial Weather StatementCHSJenkins37 min
Apr 19, 3:25 PM EDTSpecial Weather StatementCHSBulloch35 min
Apr 19, 3:38 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans, Screven49 min
Apr 19, 3:47 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty, McIntosh58 min
Apr 19, 3:56 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven64 min
Apr 19, 4:05 PM EDTSevere Thunderstorm WarningCHSEffingham55 min
Apr 19, 4:07 PM EDTSpecial Weather StatementCHSScreven23 min
Apr 19, 4:39 PM EDTSpecial Weather StatementCHSMcIntosh36 min
Apr 19, 4:22 PM EDTSpecial Marine WarningCHS53 min
Apr 19, 4:31 PM EDTSpecial Weather StatementCHSBeaufort29 min
Apr 19, 4:36 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton, Jasper54 min
Apr 19, 4:47 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper45 min
Apr 19, 5:10 PM EDTSpecial Marine WarningCHS2 hr
Apr 19, 5:15 PM EDTSpecial Marine WarningCHS90 min
Apr 19, 5:15 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Dorchester60 min
Apr 19, 5:34 PM EDTSpecial Weather StatementCHSCharleston26 min
Apr 19, 5:43 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester36 min
Apr 19, 5:57 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester63 min
Apr 19, 6:45 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston60 min
Apr 19, 7:08 PM EDTCoastal Flood AdvisoryCHS4 hr
Apr 19, 7:34 PM EDTSpecial Marine WarningCHS116 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.